Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 4, NWS Detroit, MI
NWS Detroit, MI issued this beach hazards statement at Aug 17, 2020, 9:08 PM EDT for Huron County, Sanilac County, Michigan. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Aug 17, 2020, 9:08 PM EDT (01:08 UTC)
- Expired
- Aug 18, 2020, 4:00 PM EDT
- In force
- 19 hr
- Issued by
- NWS Detroit, MI
Counties Huron County, MI, Sanilac County, MI
The radar
The Detroit radar (KDTX), 123 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 1.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
461 WHUS43 KDTX 180108 CFWDTX Lakeshore Hazard Message National Weather Service Detroit/Pontiac MI 908 PM EDT Mon Aug 17 2020 MIZ049-055-182000- /O.NEW.KDTX.BH.S.0004.200818T0108Z-200818T2000Z/ /O.CON.KDTX.LS.Y.0030.000000T0000Z-200818T2000Z/ Huron-Sanilac- 908 PM EDT Mon Aug 17 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY AFTERNOON... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT TUESDAY... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, hazardous swimming conditions expected. * WHERE...Huron and Sanilac Counties. * WHEN...For the Lakeshore Flood Advisory, until 4 PM EDT Tuesday. For the Beach Hazards Statement, through Tuesday afternoon. * IMPACTS...Some water on low lying roads and property along the lakeshore. High waves will contribute to shoreline flooding and erosion in addition to causing an increased risk of rip currents. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this beach hazards statement went out at Aug 17, 7:32 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 17, 7:32 PM EDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 732 PM EDT Mon Aug 17 2020 .AVIATION... Lingering pockets of diurnal cu with widely scattered showers will steadily decrease going forward this evening, as nocturnal stability takes an increasing hold. Winds will settle out of the north- northwest in the wake of cold frontal passage. This trajectory will tend to hold any lake stratus development overnight and early Tuesday to the east, but will continue to monitor. Renewed expansion in high based diurnal cu expected with daytime heating Tuesday afternoon. .DTW THRESHOLD PROBABILITIES... * Low for cigs aob 5000 ft Tuesday afternoon. && .PREV DISCUSSION... Issued at 351 PM EDT Mon Aug 17 2020 DISCUSSION... Shortwave embedded in the main Ontario trough will continue to dive across Lower Michigan this afternoon and early evening. This is working an an atmosphere that will have around 1000 J/kg of ML CAPE, especially for areas east of I-75. Will keep the current forecast idea going of higher chance POPs with a chance of thunder east of I- 75. Will go with just a slight chance of only showers west of that area into the early evening. Expect a pretty quick end to the activity by 00-01z with the embedded shortwave passing and the loss of diurnal support. In the wake of that, expect skies to clear except over Lake Huron where delta T's increase to around 15 as 850 temps fall into around 7-8C. With the weakening flow over the land and the stronger flow over Lake Huron, expect most of the clouds and any chance of lake effect showers to remain off shore with the land breeze help as temps fall into the 50s tonight. Skies will become partly cloudy during the late afternoon as a broken cumulus deck should form with sufficient boundary layer moisture and the 850 mb thermal trough still overhead. With the cool air in place, no reason to differ with guidance temps on Tuesday which were about 5 to 7 degrees below average. The cumulus will dissipate on Tuesday evening leaving clear skies and a very cool night Tuesday night. Wednesday through Friday will feature warming conditions as 500 mb heights increase. The best moisture advection stay well north of the forecast area where small shortwaves move through the faster flow. May have some mid level moisture spill into the north half of the forecast area for partly cloudy skies at times during those days. Next front moves into the region on Saturday and Sunday to bring a chance of showers and storms. MARINE... Northwest flow persists today with isolated shower and thunderstorm chances as a cold front tied to an upper level disturbance clips the central Great Lakes. Increased wave action arrives tonight with max wave heights exceeding 5 feet from Port Austin to Port Sanilac due to enhanced shore-parallel flow aligned with elongated fetch. Gusts to 25 knots will be possible over the open waters of Lake Huron. Winds will continue into Tuesday with mainly dry conditions expected through Wednesday as Corn Belt high pressure expands into the central Great Lakes. Model consensus has improved, settling on a Wednesday night arrival for a weak low pressure system that could bring some rain for The Straits. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...Lakeshore Flood Advisory until 4 PM EDT Tuesday for MIZ049-055. Lake Huron...Small Craft Advisory until 4 PM EDT Tuesday for LHZ441-442. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....MR DISCUSSION...RBP MARINE.......SS You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 17, 3:39 PM EDT, 5 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 339 PM EDT Mon Aug 17 2020 MIZ047>049-053>055-060>063-068>070-075-076-082-083-180900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 339 PM EDT Mon Aug 17 2020 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Tonight There will be a chance for widely scattered thunderstorms this evening, especially for areas east of Interstate 75. The strongest storms will be capable of producing isolated wind gusts of 40 to 50 mph, small hail and heavy rainfall. Storm motion will be southeast at 30 mph. A Lakeshore Flood Advisory has been issued for Huron and Sanilac Counties tonight. Refer to the latest Lakeshore Statement for additional details. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The Lakeshore Flood Advisory will continue for Huron and Sanilac Counties on Tuesday. Refer to the latest Lakeshore Statement for additional details. There is a chance of thunderstorms on Saturday and Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-180900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 339 PM EDT Mon Aug 17 2020 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight There will be a chance for widely scattered thunderstorms today. The strongest storms will be capable of producing isolated wind gusts of 40 knots or so, small hail and a possible isolated waterspout. Storm motion will be southeast at 25 knots. A Small Craft Advisory is in effect tonight for parts of the Lake Huron nearshore waters. Refer to the latest marine forecasts for more information. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The Small Craft Advisory continues into Tuesday. Refer to the latest marine forecasts for more information. There is a slight chance for lake effect rain showers in southern Lake Huron Tuesday morning and then again Wednesday morning. Waterspouts will be possible each of these mornings with the rain showers. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. RBP
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.